# SDR 95ZZZX4270

- Difficulty date: July 25, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5379S
- Make and model: Cessna TR182
- Aircraft serial: R18201561
- System (JASC): 3252 · Shimmy Damper
- Part: Clamp
- Part number: 22430281
- Condition: Loose
- Location: Shimmy Dampener
- Part time: 2,606 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED LANDING GEAR WOULD NOT LOCK UP, INTRANSIT LIGHT ON WHILE THE GEAR WAS RETRACTED.  INVESTIGATION REVEALED THE SHIMMY DAMPENER CLAMP ON THE STRUT WAS LOOSE AND THE SHIMMY DAMPENER SHAFT CAUGHT THE SKIN ON THE TUNNEL COVER AND TORE A HOLE IN IT.  THE COVER HAS A HOLE IN IT TO ALLOW THE SHIMMY DAMPENER TO GO THROUGH IT, BUT IF THE STRUT HAS BEEN TURNED AND THE CLAMP IS LOOSE, IT CATCHES ON THE EDGE AND TEARS THE TUNNEL SKIN.  SUBMITTER SUGGESTS DURING PRE-FLIGHT AND INSPECTIONS, MAKE SURE CLAMP IS TIGHT AND IN CORRECT POSITION.
